Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 10, 2014, 12:08 PM MST for Yavapai County, Arizona. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2014, 12:08 PM MST (19:08 UTC)
- Expired
- Jul 10, 2014, 1:30 PM MST
- In force
- 82 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
849 WGUS55 KFGZ 101908 FFWFGZ AZC025-102030- /O.NEW.KFGZ.FF.W.0009.140710T1908Z-140710T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1208 PM MST THU JUL 10 2014 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 130 PM MST * AT NOON MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING OVER CROSS MOUNTAIN AND DRAINAGES THAT FLOW OFF OF CROSS MOUNTAIN. THIS AREA IS 5 TO 10 MILES SOUTH OF INTERSTATE 40 NEAR THE YAVAPAI MOHAVE COUNTY LINE. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY...AND WEAKEN OVER THE NEXT HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... MUDDY CREEK...TROUT CREEK...COW CREEK AND FORK ROCK CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3519 11330 3521 11321 3508 11318 3505 11332 $$ JJ
2 follow-up statements
642 WGUS75 KFGZ 101955 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1255 PM MST THU JUL 10 2014 AZC025-102030- /O.CON.KFGZ.FF.W.0009.000000T0000Z-140710T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 1255 PM MST THU JUL 10 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM MST FOR NORTHWESTERN YAVAPAI COUNTY... AT 1250 PM MST...A SPOTTER REPORTED FLASH FLOODING ALONG TROUT CREEK OVER THE WARNED AREA. THIS IS AROUND 30 MILES SOUTHWEST OF SELIGMAN...5 TO 10 MILES SOUTH OF INTERSTATE 40 NEAR THE MOHAVE YAVAPAI COUNTY LINE. THE STORMS THAT PRODUCED THE FLOODING NEAR CROSS MOUNTAIN AND TROUT CREEK HAVE DECREASED IN INTENSITY...WITH ONLY LIGHT TO MODERATE RAIN EXPECTED OVER THE NEXT HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... TROUT CREEK...COW CREEK...FORK ROCK CREEK AND MUDDY CREEK. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3519 11330 3521 11321 3508 11318 3505 11332 $$ JJ
193 WGUS75 KFGZ 102033 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 133 PM MST THU JUL 10 2014 AZC025-102042- /O.EXP.KFGZ.FF.W.0009.000000T0000Z-140710T2030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 133 PM MST THU JUL 10 2014 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN YAVAPAI COUNTY... THE HEAVY RAIN OVER THE CROSS MOUNTAIN AREA HAS ENDED. A SPOTTER REPORTED FLOODING EARLIER ALONG TROUT CREEK SOUTH OF CROSS MOUNTAIN. FLOODING SHOULD CONTINUE TO SUBSIDE OVER THE NEXT HOUR. LAT...LON 3519 11330 3521 11321 3508 11318 3505 11332 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 10:15 AM MST, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 10, 10:15 AM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1015 AM MST THU JUL 10 2014 .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS NORTHERN ARIZONA TODAY CAUSING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. ON FRIDAY AND SATURDAY...DRIER AIR WILL PUSH INTO THE REGION REDUCING THE CHANCES FOR SHOWERS AND THUNDERSTORMS A BIT WHILE INCREASING HIGH TEMPERATURES BY A FEW DEGREES. && .DISCUSSION... FOR TODAY...ADEQUATE MOISTURE WILL COMBINE WITH DAYTIME HEATING TO CAUSE ENOUGH INSTABILITY FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THE PRIMARY THREATS FROM THESE STORMS WILL BE PERIODS OF HEAVY RAINFALL AND HAIL. MOST HAIL WILL BE SMALL...BUT ISOLATED STORMS WILL BE CAPABLE OF MARGINALLY SEVERE HAIL (PENNY TO QUARTER SIZE). THE FOCUS FOR HEAVY RAINFALL LOOKS LIKE YAVAPAI AND ESPECIALLY CENTRAL AND WESTERN COCONINO COUNTIES...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS UNTIL 9 PM MST THIS EVENING. FRIDAY AND SATURDAY...A DRIER AND MORE STABLE AIR MASS WILL PUSH INTO NORTHERN ARIZONA FROM THE NORTHWEST CAUSING A NOTICEABLE DECREASE IN CONVECTIVE ACTIVITY...ESPECIALLY IN THE KAIBAB AND COCONINO PLATEAUS. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE OVER HIGHER TERRAIN FROM AROUND FLAGSTAFF EASTWARD. IN ADDITION...THE DRIER AIR MASS WILL ALLOW DAYTIME TEMPERATURES TO WARM BY A FEW DEGREES. SUNDAY ONWARD...MODELS PREDICT ANOTHER UPTICK IN MOISTURE BEGINNING SUNDAY. THIS WILL LEAD TO INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS EACH DAY THROUGH AT LEAST EARLY NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...AFT 18-20Z...SCT-NMRS -SHRA/-TSRA WITH ISOLD +TSRA AND MVFR VSBY DEVELOPING OVER THE HIGHER TERRAIN THEN MOVING INTO THE LOWER ELEVATIONS...ESPECIALLY NORTH OF THE MOGOLLON RIM. THE HIGHEST STORM COVERAGE IS EXPECTED ALONG AND WEST OF A KPRC-KFLG-KPGA LINE. MOST CONVECTIVE ACTIVITY ENDING 03-06Z...WITH ISOLD -SHRA OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA TODAY BRINGING SHOWERS AND THUNDERSTORMS. ON FRIDAY AND SATURDAY...A DRIER AND MORE STABLE AIR MASS WILL PUSH INTO NORTHERN ARIZONA FROM THE NORTHWEST. THIS WILL BRING A DECREASE IN CONVECTIVE ACTIVITY ESPECIALLY ACROSS THE WESTERN PORTIONS OF THE STATE. MOISTURE WILL BE ON THE INCREASE AGAIN ON SUNDAY AND MONDAY. && FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 9 PM MST THIS EVENING FOR AZZ004>008-015-037-038. && PUBLIC.........JJ/RR AVIATION.......MCS FIRE WEATHER...DB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 10, 3:41 AM MST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 341 AM MST THU JUL 10 2014 AZZ004>018-037>040-110730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 341 AM MST THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA TODAY. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE MORNING OVER HIGHER TERRAIN...AND THEN MOVE INTO LOWER ELEVATIONS IN THE AFTERNOON AND EVENING. STEERING WINDS ALOFT WILL GUIDE MOST STORMS TOWARD THE NORTH OR NORTHEAST TODAY. THE PRIMARY THREAT FROM THESE STORMS WILL BE SMALL HAIL AND PERIODS OF LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT DAILY SHOWERS AND THUNDERSTORMS FOR MUCH OF THE WEEK...WITH PERIODS OF LOCALLY HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:02 AM MST | Flash Flood Watch | FGZ | Coconino, Yavapai | 11 hr |
| Jul 10, 11:32 AM MST | Areal Flood Advisory | FGZ | Yavapai | 88 min |
| Jul 10, 2:50 PM MST | Special Weather Statement | FGZ | 40 min | |
| Jul 10, 3:58 PM MST | Areal Flood Advisory | FGZ | Yavapai | 77 min |
| Jul 10, 4:27 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.